Alert archive / New Mexico / Tornado Warnings in 2008
Tornado Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 5, 2008, 9:52 PM MDT for Lea County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2008, 9:52 PM MDT (03:52 UTC)
- Expired
- May 5, 2008, 10:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Lea County, NM
The radar
The Lubbock radar (KLBB), 156 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:32 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1935 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMAF 060352 TORMAF NMC025-060415- /O.NEW.KMAF.TO.W.0015.080506T0352Z-080506T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 952 PM MDT MON MAY 5 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 1015 PM MDT * AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES WEST OF MCDONALD...OR 20 MILES WEST OF TATUM...MOVING EAST AT 21 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... NORTHERN AND CENTRAL LEA COUNTY... TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. LAT...LON 3321 10309 3286 10322 3311 10378 3329 10372 TIME...MOT...LOC 0352Z 285DEG 19KT 3318 10364 $$
1 follow-up statement
000 WWUS54 KMAF 060406 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1106 PM CDT TUE MAY 5 2008 NMC025-060415- /O.CON.KMAF.TO.W.0015.000000T0000Z-080506T0415Z/ LEA NM- 1006 PM MDT TUE MAY 5 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR NORTHERN LEA COUNTY... AT 1003 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED 22 MILES WEST OF MCDONALD...OR ABOUT 22 MILES WEST OF TATUM... MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL CROSS SH 457. SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...NORTHWESTERN LEA COUNTY. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. LAT...LON 3321 10309 3286 10322 3311 10378 3329 10372 TIME...MOT...LOC 0405Z 286DEG 9KT 3319 10369 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 7:58 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 5, 7:58 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 PM CDT MON MAY 5 2008
.UPDATE...
UPDATE TO DROP SVR TSTM WATCH 263 FOR TRANS PECOS/SRN PB. STILL
MAY BE SOME STRONG/BRIEFLY SVR STORMS NEXT FEW HRS THERE. HAVE
ALSO ISSUED NEW WATCH 264 FOR SE NM/GAINES COUNTY UNTIL 2 AM CDT/1AM
MDT WHERE BETTER CHANCE OF STORMS WILL BE WITH LLJ.
&&
.PREV DISCUSSION... /ISSUED 653 PM CDT MON MAY 5 2008/
AVIATION...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING
AND TONIGHT. HAIL...GUSTY WINDS...AND HEAVY RAINFALL ARE POSSIBLE
WITH THESE STORMS. CIGS MAY BECOME MVFR/IFR IF THIS ACTIVITY NEARS
A TERMINAL BUT EXPECTED TO BE VFR OTHERWISE. WINDS WILL REMAIN
SOUTHEASTERLY FOR ALL SITES THROUGH THROUGH THE NIGHT. BY TOMORROW
AFTERNOON...WINDS AT KCNM AND KHOB WILL SHIFT AROUND TO OUT OF
THE SOUTHWEST WHILE THEY WILL REMAIN SOUTHEASTERLY FOR ALL OTHER
SITES. PRECIPITATION CHANCES WILL BE LOWER IN THE MORNING AND THEN
INCREASE AGAIN TOMORROW AFTERNOON AS THUNDERSTORM ACTIVITY WILL BE
POSSIBLE AGAIN.
PREV DISCUSSION... /ISSUED 348 PM CDT MON MAY 5 2008/
UPDATE...
HAVE UPDATED PRODUCTS TO REFLECT SVR TSTM WATCH 263 TIL 9 PM CDT
FOR SRN PB AND ALL OF THE TRANS PECOS.
PREV DISCUSSION... /ISSUED 302 PM CDT MON MAY 5 2008/
DISCUSSION...
ACTIVE WEATHER PATTERN THE NEXT FEW DAYS COURTESY OF A LARGE
UPPER LEVEL LOW OFF THE BAJA PENINSULA THIS AFTERNOON. DEEP
SURFACE LAYER OF MOISTURE COMBINED WITH SURFACE HEATING FROM
ERODING CLOUDS WILL DESTABILIZE MUCH OF THE PERMIAN BASIN LATE
THIS AFTERNOON...BUT I BELIEVE IT WILL BE WEAK IMPULSES THIS
EVENING COMBINED WITH A DEVELOPING LOW LEVEL JET THAT WILL GET
MOST OF THE CONVECTION STARTED AND CONTINUE INTO THE EARLY MORNING
HOURS. TONIGHTS CONVECTION WILL STABILIZE THINGS TUE MORNING INTO
THE AFTERNOON BEFORE ANOTHER ROUND STARTS TOMORROW EVENING. THE
GFS HAS CHANGED ITS HANDLING OF THIS SYSTEM FROM YESTERDAY
BRINGING A STRONGER UPPER JET INTO WEST TEXAS. THIS COMBINED WITH
UPPER DIFFLUENCE AND A SHARPENING DRYLINE FOR LOW LEVEL
CONVERGENCE COULD MAKE SEVERE WEATHER CHANCES TOMORROW EVEN
GREATER THAN TODAY. GENERALLY UPPED POPS TONIGHT AND TOMORROW
NIGHT TO CORRESPOND WITH THIS REASONING.
THE UPPER LOW MOVES ACROSS WEST TEXAS BRINGING DRY AIR EAST ACROSS
THE ENTIRE CWA. THE LATEST GFS HAS CHANGED THE PATH OF THE LOW
BRINGING IT FURTHER SOUTH ACROSS LUBBOCK AS OPPOSED TO YESTERDAY
WHEN IT TOOK IT ACROSS THE TEXAS PANHANDLE. THE PATH OF THIS LOW
WILL DETERMINE WIND SPEEDS ON WEDNESDAY...BUT FOR NOW IT STILL
LOOKS LIKE RED FLAG CRITERIA WILL BE MET THOUGH IT IS NOT AS
PROMISING AS IT WAS YESTERDAY. A WEAK FRONT TRIES TO MOVE IN
BEHIND THE UPPER LOW THURSDAY BUT WILL PULL UP STATIONARY ACROSS
THE PB AND MOVE BACK NORTHWARD. GFS AND ECMWF BOTH POINT TO A
FRONTAL PASSAGE ON SUNDAY WHICH WILL BRING ONLY A BRIEF COOLING IN
TEMPS.
HENNIG
FIRE WEATHER...
FAIRLY MOIST CONDITIONS PREVAILED ACROSS SOUTHEAST NEW MEXICO AND
WEST TEXAS THIS AFTERNOON AS GUSTY SOUTHEAST WINDS PREVAILED MOST
LOCATIONS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE
HIGHER TERRAIN THIS AFTERNOON...THEN MOVE EASTWARD THIS EVENING.
SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS...ALONG WITH LOCALLY HEAVY RAINFALL.
RECOVERY TONIGHT WILL BE GOOD OR BETTER AREAWIDE AS SOUTHEAST WINDS
PERSIST OVER THE REGION...BUT MORE SOUTHERLY WINDS OVER THE HIGHER
TERRAIN MAY ALLOW FOR DECREASING RH/S LATE THERE. WINDS WILL BECOME
MORE SOUTHWESTERLY OVER THE HIGHER TERRAIN BY TUESDAY AFTERNOON...
WHICH WILL RESULT IN MINIMUM AFTERNOON RH/S DROPPING TO 10 TO 15
PERCENT FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO
PLAINS...SOUTH THROUGH THE UPPER TRANS PECOS...VAN HORN AREA AND
MARFA PLATEAU. WIND SPEEDS COULD EXCEED 20 MPH IN THESE AREAS...SO
WILL ISSUE A FIRE WEATHER WATCH FROM 06/18Z UNTIL 07/03Z.
AS AN UPPER LEVEL STORM SYSTEM MOVES EAST ACROSS THE AREA TUESDAY
NIGHT...WEST WINDS WILL INCREASE AND PUSH DRIER AIR EASTWARD ACROSS
THE AREA. AT THIS TIME...IT APPEARS RECOVERY WILL BE VERY POOR TO
POOR BUT RH/S WILL GENERALLY BE 15 TO 25 PERCENT. DUE TO THE
POSSIBILITY OF RAIN TONIGHT AND TUESDAY NIGHT...AND WHAT APPEARS TO
BE MARGINALLY LOW RH/S...WILL ALLOW SUBSEQUENT SHIFTS TO ASCERTAIN
WHETHER A FIRE WEATHER WATCH MAY BE NEEDED FOR THE REST OF TUESDAY
NIGHT. THE FIRE WEATHER WATCH FOR ALL SOUTHEAST NEW MEXICO AND WEST
TEXAS WILL REMAIN IN EFFECT WEDNESDAY AS WEST WINDS WILL INCREASE
AREAWIDE AND MINIMUM AFTERNOON RH/S OF 15 PERCENT OR BELOW ARE
EXPECTED AREAWIDE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 12 PM TO 9 PM MDT TUESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
MDT/ TUESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&Hazardous weather outlook, May 5, 11:27 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1227 PM CDT MON MAY 5 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 1227 PM CDT MON MAY 5 2008 /1127 AM MDT MON MAY 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS FROM LATE THIS AFTERNOON THROUGH MUCH OF THE NIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. SOME OF THE STORMS THAT DEVELOP COULD PRODUCE VERY LARGE HAIL...DAMAGING WINDS...IF NOT AN ISOLATED TORNADO OR TWO. LOCALLY HEAVY RAINFALL WILL ALSO BE A THREAT. ON WEDNESDAY...GUSTY WEST WINDS ARE EXPECTED TO AFFECT THE FORECAST AREA...WHICH WILL ALLOW FOR DRIER CONDITIONS. FIRE WEATHER WILL BE A CONCERN WEDNESDAY...ESPECIALLY ACROSS AREAS THAT DO NOT RECEIVE RAIN TODAY OR TUESDAY. A FIRE WEATHER WATCH IS IN EFFECT ACROSS ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS FROM 10 AM UNTIL 7 PM CDT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING... AND AGAIN TUESDAY AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 5, 7:36 PM MDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 836 PM CDT MON MAY 5 2008 NMZ027-028-TXZ258-060200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- GUADALUPE MOUNTAINS- 736 PM MDT MON MAY 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL CULBERSON AND SOUTHWESTERN EDDY COUNTIES. AT 736 PM MDT/836 PM CDT/...AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF MCKITTRICK CANYON ...MOVING NORTHEAST AT 17 MPH. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING/900 PM CDT MONDAY EVENING/ FOR SOUTHEAST NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING/900 PM CDT MONDAY EVENING/ FOR SOUTHWESTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY MORNING/200 AM CDT TUESDAY MORNING/ FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
Special weather statement, May 5, 7:43 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 843 PM CDT MON MAY 5 2008 TXZ058-075-060215- PECOS-REEVES COUNTY AND UPPER TRANS PECOS- 843 PM CDT MON MAY 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES. AT 843 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED 15 MILES EAST-SOUTHEAST OF VERHALEN BETWEEN U.S. HIGHWAY 285 AND INTERSTATE 10 OVER SOUTHEASTERN REEVES COUNTY ...MOVING NORTHEAST AT 24 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHWESTERN TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, May 5, 8:54 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
954 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 10 NW CARLSBAD 32.51N 104.36W
05/05/2008 E1.00 INCH EDDY NM TRAINED SPOTTER
QUARTER SIZED HAIL AT BRANTLEY DAM
&&
CDANIELSSpecial weather statement, May 5, 9:09 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1009 PM CDT MON MAY 5 2008 TXZ074-080-060345- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 1009 PM CDT MON MAY 5 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL PRESIDIO AND SOUTH CENTRAL JEFF DAVIS COUNTIES. AT 1009 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF FORT DAVIS ...MOVING NORTHEAST AT 40 MPH. MOTORISTS TRAVELLING ALONG TEXAS STATE HIGHWAYS 166 AND 17 MAY ENCOUNTER HAZARDOUS DRIVING CONDITIONS. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
Local storm report, May 5, 9:36 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1036 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL 5 S WHITES CITY 32.10N 104.38W
05/05/2008 E1.00 INCH EDDY NM TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED AT WASHINGTON RANCH.
&&
CDANIELSLocal storm report, May 5, 9:49 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1049 PM CDT MON MAY 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 5 S WHITES CITY 32.10N 104.38W
05/05/2008 E4.25 INCH EDDY NM TRAINED SPOTTER
OFF DUTY POLICE OFFICER AT WASHINGTON RANCH REPORTED
GOLFBALL SIZED HAIL FOR A 15 MINUTE DURATION. AT THE END
OF THE EVENT, BASEBALL TO SOFTBALL SIZED HAIL WAS
REPORTED, DESTROYING THE NORTH SIDE OF HIS HOUSE AND
BLOWING OUT WINDOWS.
&&
CDANIELSThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:54 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 66 min |
| May 5, 7:59 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| May 5, 8:33 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 5, 8:55 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| May 5, 8:59 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
| May 5, 9:48 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 5, 9:53 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 52 min |
| May 5, 10:17 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 58 min |
| May 5, 10:29 PM MDT | Tornado Warning | MAF | Eddy | 31 min |
| May 5, 10:47 PM MDT | Areal Flood Advisory | MAF | Lea | 153 days |
| May 5, 10:56 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 64 min |
| May 6, 12:07 AM MDT | Areal Flood Warning | MAF | Lea | 3 hr |
| May 6, 6:33 AM MDT | Red Flag Warning | MAF | 14 hr | |
| May 6, 1:57 PM MDT | High Wind Warning | MAF | Eddy | 30 hr |
| May 6, 2:16 PM MDT | Red Flag Warning | MAF | 28 hr |
Nearby
Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.